Alert archive / Virginia / Tornado Warnings in 2012

Tornado Warning 18, NWS Baltimore/Washington

June 1, 20124 counties in Virginia

NWS Baltimore/Washington issued this tornado warning at Jun 1, 2012, 6:12 PM EDT for 4 counties in Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 6:12 PM EDT (22:12 UTC)
Expired
Jun 1, 2012, 6:45 PM EDT
In force
33 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Frederick County, VA, Page County, VA, Shenandoah County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:28 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WFUS51 KLWX 012212
TORLWX
VAC069-139-171-187-012245-
/O.NEW.KLWX.TO.W.0018.120601T2212Z-120601T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
  WESTERN WARREN COUNTY IN NORTHWEST VIRGINIA...
  SOUTHERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...
  NORTHEASTERN PAGE COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 645 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES
  SOUTHWEST OF STRASBURG...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRASBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THE TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3908 7832 3899 7823 3886 7818 3871 7861
      3881 7865
TIME...MOT...LOC 2213Z 233DEG 39KT 3880 7857

$$

KRAMAR
2 follow-up statements
271 
WWUS51 KLWX 012230
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT FRI JUN 1 2012

VAC069-139-171-187-012245-
/O.CON.KLWX.TO.W.0018.000000T0000Z-120601T2245Z/
SHENANDOAH VA-WARREN VA-FREDERICK VA-PAGE VA-
630 PM EDT FRI JUN 1 2012

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PAGE...
FREDERICK...WARREN AND SHENANDOAH COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES SOUTHWEST OF STRASBURG...MOVING NORTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  FORT VALLEY...
  STRASBURG...
  FISHERS HILL...
  KARO...
  BUCKTON...
  MIDDLETOWN...
  RIVERSIDE...
  RELIANCE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3874 7854 3886 7859 3908 7832 3899 7823
      3886 7818
TIME...MOT...LOC 2230Z 233DEG 39KT 3891 7838

$$



HTS
427 
WWUS51 KLWX 012241
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
641 PM EDT FRI JUN 1 2012

VAC069-139-171-187-012251-
/O.EXP.KLWX.TO.W.0018.000000T0000Z-120601T2245Z/
SHENANDOAH VA-WARREN VA-FREDERICK VA-PAGE VA-
641 PM EDT FRI JUN 1 2012

...THE TORNADO WARNING WILL EXPIRE AT 645 PM EDT FOR PAGE...
FREDERICK...WARREN AND SHENANDOAH COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3874 7854 3886 7859 3908 7832 3899 7823
      3886 7818
TIME...MOT...LOC 2241Z 233DEG 39KT 3896 7824

$$

KRAMAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 1, 2:28 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 1, 2:28 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
228 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING
AND OVERNIGHT. THIS SYSTEM WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SEVERE WEATHER LIKELY. AN UPPER TROUGH WILL
MOVE ACROSS THE EASTERN STATES SATURDAY AND PERSIST ALONG THE
EASTERN SEABOARD THROUGH THE MIDDLE PART OF NEXT WEEK. THIS WILL
MAINTAIN AN A SOMEWHAT UNSETTLED PATTERN SUNDAY THROUGH THE MIDDLE
PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLICATED SYNOPTIC PATTERN THIS AFTERNOON. LOW PRESSURE CENTER
CURRENTLY LOCATED OVER THE SOUTHERN GREAT LAKES...WITH A STRONG COLD
FRONT STRETCHING SOUTHWARD TO THE DEEP SOUTH. A WARM FRONT IS DRAPED
ACROSS THE MASON DIXON LINE.

MULTICELLULAR CLUSTERS HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF
THE COLD FRONT THIS AFTERNOON. IN ADDITION...A LINE OF THUNDERSTORMS
IS EXPECTED TO DEVELOP ALONG THE APPROACHING COLD FRONT. NICE
INVERTED V MODIFIED SOUNDING SHOWS THE POTENTIAL FOR DAMAGING WIND
GUSTS WITH ANY CONVECTION THAT DEVELOPS. TORNADOES WILL BE  POSSIBLE
IN THE ACTIVITY AHEAD OF THE FRONT AND ALONG THE QLCS LINE ALONG THE
COLD FRONT THIS EVENING. QLCS FEATURES ARE CLIMATOLOGICAL LY FAVORED
EAST OF THE BLUE RIDGE...AND ONLY MINIMAL INSTABILITY IS NECESSARY.
SO...STRONG/SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EVEN
WITH THE LOSS OF HEATING.

THE QLCS LINE ALONG THE FRONTAL BOUNDARY SHOULD BEGIN IMPACTING THE
WESTERN CWFA AROUND 5 TO 6 PM...CROSSING THE BLUE RIDGE AROUND 7 TO
8 PM...AND FINALLY EAST OF THE CWFA BETWEEN 10 AND MIDNIGHT. THE
MULTICELLULAR CONVECTION AHEAD OF THE FRONT CONTINUES TO FILL IN
EAST OF THE BLUE RIDGE THIS AFTERNOON.

PWATS HAVE DOUBLED FROM LAST NIGHTS SOUNDING TO AROUND 1.5 INCHES.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH
ACTIVITY EXPECTED ALONG THE PRE-FRONTAL TROUGH AND THE COLD
FRONT...FLASH FLOODING WILL BE POSSIBLE WHERE STORMS REPEATEDLY MOVE
ACROSS. IN ADDITION...AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE
LAST WEEK OR SO...IE DC...PRINCE WILLIAM...WESTERN MARYLAND AND
PORTIONS OF THE WEST VIRGINIA PANHANDLE WILL BE EVEN MORE
SUSCEPTIBLE TO FLASH FLOODING.

PRECIP WILL END FROM WEST TO EAST AFTER MIDNIGHT IN MOST
LOCALES...BUT MAY HANG ON ALONG THE WESTERN SHORE OF THE CHESAPEAKE
BAY THROUGH MORNING AS THE COLD FRONT SLOWS DOWN.
&&

.SHORT TERM /SATURDAY THROUGH SATURDAY/...
SATURDAY...SFC HIGH PRESSURE BRIEFLY BUILDS EAST ACROSS THE MID
ATLANTIC IN THE WAKE OF THE COLD FRONT. EXPECT WLY WINDS 15 TO 20
MPH. TEMPERATURES RETURN BELOW NORMAL WITH MID 70S AND MOSTLY SUNNY
SKIES FOR SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER TROUGH SETS UP ACROSS THE ERN CONUS SATURDAY NIGHT AND
PERSISTS AT LEAST INTO THE MIDDLE PART OF NEXT WEEK. SHORTWAVES ARE
EXPECTED TO CROSS THE REGION THROUGH EARLY NEXT WEEK THOUGH
CONFIDENCE IS LOW ENOUGH TO NOT WARRANT BETTER THAN LOW CHANCE POPS.
DETAILS ON THE IMPACTS OF THIS COMPLEX PATTERN WILL STILL NOT BE
AVAILABLE FOR PROBABLY A COUPLE MORE DAYS. THROUGH THE
EXTENDED...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST BELOW NORMAL
WITH EITHER CLOUDS OR COOLER CANADIAN SOURCED AIR ACROSS THE REGION.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MVFR/IFR CONDITIONS EXPECTED THIS AFTERNOON AND EVENING AS SHOWERS
AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS THE MID
ATLANTIC.  SOME STORMS ARE CAPABLE OF 60 KT AND GREATER WINDS...
LARGE HAIL...AND ISOLATED TORNADOES.  AN ADDITIONAL LINE OF SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE REGION EARLY
THIS EVENING WITH 1-2 HRS OF IFR CONDITIONS POSSIBLE.

COLD FRONT WILL CROSS THE REGION TONIGHT AND WINDS WILL SHIFT TO THE
NORTHWEST AT 5-10 KNOTS OVERNIGHT.

HIGH PRESSURE BRIEFLY RETURNS FOR SATURDAY WITH WLY FLOW 15 KT WITH
GUSTS AS HIGH AS 20 KT. A SEMI-ACTIVE WEATHER PATTERN CAN THEN BE
EXPECTED SUNDAY INTO NEXT WEEK AS AN UPPER TROUGH PERSISTS ACROSS
THE ERN CONUS.

&&

.MARINE...
STRONG COLD FRONT WILL MOVE THROUGH THE WATERS OVERNIGHT. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING
AND INTO THE OVERNIGHT HOURS. TORNADO WATCH IN EFFECT UNTIL 9 PM. NO
CHANGES TO THE SMALL CRAFT ADVISORY NEEDED. WINDS WILL SHIFT AROUND
TO THE WEST BEHIND THE FRONT TOWARDS DAWN.

WLY FLOW EXPECTED TO REMAIN BELOW 18 KT ON SATURDAY SO NO SMALL
CRAFT ADVISORY AS OF THIS TIME. A SEMI-ACTIVE WEATHER PATTERN IS
THEN SUNDAY INTO NEXT WEEK UNDER AN UPPER TROUGH.

&&

.TIDES/COASTAL FLOODING...
LESSER PREFERRED HIGH TIDE THIS EVENING WILL BE CLOSE BUT EXPECTED
BELOW MINOR CRITERIA AT SENSITIVE LOCATIONS. HOWEVER...THE EARLY
MORNING PREFERRED HIGH TIDE WILL PROBABLY EXCEED MINOR AT
SENSITIVE LOCATIONS. THE COLD FRONT WILL BE COMING THROUGH LATE
TONIGHT...SO THAT MAY DISRUPT THE INCREASE IN WATER LEVELS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543.

&&

LISTEMAA/SHEFFIELD/JACKSON
Hazardous weather outlook, Jun 1, 6:10 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT FRI JUN 1 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
610 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM EDT. IN ADDITION TO
ONGOING THUNDERSTORMS...A LINE OF THUNDERSTORMS WILL DEVELOP ALONG A STRONG
COLD FRONT AND MOVE THROUGH THE METROPOLITAN AREAS BETWEEN 7 PM
AND MIDNIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO
LEAD TO FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT.

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED UNTIL 900 PM EDT FOR THE
SHORES OF THE UPPER TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021030-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
610 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 900 PM EDT.  A LINE OF
THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STRONG COLD FRONT
AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD
TO FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT EDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

KONARIK

In the hours before

Local storm report, Jun 1, 5:05 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     1 E CLINTON             38.76N  76.88W
06/01/2012                   PRINCE GEORGES     MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200197

TCH
Local storm report, Jun 1, 5:29 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FUNNEL CLOUD     1 E JEFFERSON           39.36N  77.51W
06/01/2012                   FREDERICK          MD   EMERGENCY MNGR

            MULTIPLE REPORTS OF A FUNNEL CLOUD 500 TO 1000 FEET OFF
            THE GROUND NEAR THE US 340 AND US 15 INTERSECTION

&&

EVENT NUMBER LWX1200198

JE
Local storm report, Jun 1, 5:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
531 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             1 SSW EUDOWOOD          39.38N  76.60W
06/01/2012  E0.75 INCH       BALTIMORE          MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1200199

BJL
Local storm report, Jun 1, 5:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
558 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     1 E REMINGTON           38.53N  77.79W
06/01/2012                   FAUQUIER           VA   FIRE DEPT/RESCUE

            DAMAGE WAS REPORTED ACROSS 6 TO 12 HOMES OFF JUSTIN
            COURT IN REMINGTON.

&&

EVENT NUMBER LWX1200200

BJL
Local storm report, Jun 1, 6:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 S BENSON              39.50N  76.39W
06/01/2012                   HARFORD            MD   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON PARSONAGE LANE IN
            FALLSTON.

&&

EVENT NUMBER LWX1200201

JE
Local storm report, Jun 1, 6:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     BENSON                  39.50N  76.38W
06/01/2012                   HARFORD            MD   TRAINED SPOTTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER LWX1200202

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:21 AM EDTSpecial Weather StatementLWXAlbemarle, Greene, City of Charlottesville24 min
Jun 1, 1:22 PM EDTSpecial Weather StatementLWXClarke38 min
Jun 1, 1:40 PM EDTSpecial Weather StatementLWXCity of Manassas35 min
Jun 1, 1:42 PM EDTSpecial Weather StatementLWXSpotsylvania48 min
Jun 1, 1:49 PM EDTSevere Thunderstorm WarningLWXFauquier, Loudoun, Prince William41 min
Jun 1, 1:56 PM EDTSevere Thunderstorm WarningLWXAugusta, Nelson49 min
Jun 1, 2:05 PM EDTSevere Thunderstorm WarningLWXLoudoun40 min
Jun 1, 2:14 PM EDTTornado WarningLWXNelson31 min
Jun 1, 2:19 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas and 1 more41 min
Jun 1, 2:19 PM EDTTornado WarningLWXLoudoun26 min
Jun 1, 2:37 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson, City of Charlottesville53 min
Jun 1, 2:38 PM EDTSevere Thunderstorm WarningLWXLoudoun52 min
Jun 1, 2:44 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, City of Fairfax, City of Falls Church46 min
Jun 1, 2:59 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 3:04 PM EDTSpecial Marine WarningLWX41 min
Jun 1, 3:16 PM EDTSevere Thunderstorm WarningLWXSpotsylvania44 min
Jun 1, 3:20 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford40 min
Jun 1, 3:23 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church52 min
Jun 1, 3:29 PM EDTFlash Flood WarningLWXAlbemarle, City of Charlottesville3 hr
Jun 1, 3:38 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 3:40 PM EDTFlash Flood WatchLWXArlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 18 more8 hr
Jun 1, 3:45 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Madison, Orange45 min
Jun 1, 3:47 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William43 min
Jun 1, 3:48 PM EDTSpecial Marine WarningLWX117 min
Jun 1, 4:15 PM EDTFlash Flood WarningLWXFauquier, Prince William, City of Manassas3 hr
Jun 1, 4:23 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William37 min
Jun 1, 4:29 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Alexandria46 min
Jun 1, 4:49 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria41 min
Jun 1, 4:51 PM EDTSpecial Marine WarningLWX39 min
Jun 1, 4:58 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Prince William, Stafford, City of Fairfax, City of Manassas and 1 more32 min
Jun 1, 5:05 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford25 min
Jun 1, 5:07 PM EDTTornado WarningLWXFairfax, Prince William18 min
Jun 1, 5:27 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 5:32 PM EDTFlash Flood WarningLWXArlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more6 hr
Jun 1, 5:36 PM EDTSpecial Marine WarningLWX114 min
Jun 1, 5:49 PM EDTSevere Thunderstorm WarningLWXFrederick41 min
Jun 1, 6:06 PM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church2 hr
Jun 1, 6:11 PM EDTSevere Thunderstorm WarningLWXFrederick, Page, Shenandoah, Warren49 min
Jun 1, 6:14 PM EDTTornado WarningLWXFrederick31 min
Jun 1, 6:29 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick46 min
Jun 1, 6:35 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg40 min
Jun 1, 7:29 PM EDTSpecial Marine WarningLWX91 min
Jun 1, 7:29 PM EDTSevere Thunderstorm WarningLWXKing George31 min
Jun 1, 7:35 PM EDTSpecial Marine WarningLWX25 min
Jun 1, 7:52 PM EDTSpecial Marine WarningLWX113 min
Jun 1, 7:55 PM EDTSpecial Marine WarningLWX2 hr

Nearby

Tornado Warnings in Virginia, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.